We consider infinite sequences from a field and all matrices whose rows consist of distinct consecutive subsequences. We show that these matrices have bounded rank if and only if the sequence is a homogeneous linear recurrence; moreover, it is a -term linear recurrence if and only if the maximum rank is . This means, in particular, that the ranks of matrices from the sequence of primes are unbounded. Though not all matrices from the primes have full rank, because of the Green–Tao theorem, we conjecture that square matrices whose entries are a consecutive sequence of primes do have full rank.
"Structured sequences and matrix ranks." Involve 13 (1) 1 - 8, 2020. https://doi.org/10.2140/involve.2020.13.1